Alert archive / Texas / High Wind Warnings in 2025

High Wind Warning 2, NWS Lubbock, TX

March 3, 2025Bailey County, Cochran County, Parmer County, Texas

NWS Lubbock, TX issued this high wind warning at Mar 3, 2025, 1:53 AM CST for Bailey County, Cochran County, Parmer County, Texas. It took effect at Mar 3, 2025, 12:00 PM CST. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 1:53 AM CST (07:53 UTC)
In effect from
Mar 3, 2025, 12:00 PM CST
Expired
Mar 3, 2025, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 97 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 3:40 PM CSTNON-TSTM WND GST 612 Ne Friona, TXWest Texas Mesonet report.
Mar 3, 4:46 PM CSTNON-TSTM WND GST 592 Ssw Muleshoe, TXWest TX mesonet report.
Mar 3, 5:20 PM CSTNON-TSTM WND GST 642 Ssw Muleshoe, TXWest Texas Mesonet report.
Mar 3, 5:30 PM CSTNON-TSTM WND GST 672 Ne Friona, TXWest Texas Mesonet report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS74 KLUB 030753
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
153 AM CST Mon Mar 3 2025

TXZ021-027-033-040100-
/O.NEW.KLUB.HW.W.0002.250303T1800Z-250304T0100Z/
Parmer-Bailey-Cochran-
Including the cities of Bovina, Whiteface, Morton, Friona,
Muleshoe, and Farwell
153 AM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Bailey, Cochran, and Parmer Counties.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ022-023-028-029-034-035-039-040-040100-
/O.NEW.KLUB.WI.Y.0004.250303T1800Z-250304T0100Z/
Castro-Swisher-Lamb-Hale-Hockley-Lubbock-Yoakum-Terry-
Including the cities of Dimmitt, Amherst, Littlefield, Sundown,
Meadow, Hart, Happy, Tulia, Plainview, Hale Center, Wellman,
Brownfield, Levelland, Denver City, Lubbock, Wolfforth, Olton,
Plains, and Slaton
153 AM CST Mon Mar 3 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts between 50-60 mph 
  expected.

* WHERE...The far south-central Texas Panhandle and most of the 
  South Plains.

* WHEN...From noon today to 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Sincavage
3 follow-up statements
284 
WWUS74 KLUB 030815
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
215 AM CST Mon Mar 3 2025

TXZ021-027-033-040100-
/O.NEW.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.CON.KLUB.HW.W.0002.250303T1800Z-250304T0100Z/
Parmer-Bailey-Cochran-
Including the cities of Whiteface, Friona, Farwell, Bovina,
Muleshoe, and Morton
215 AM CST Mon Mar 3 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST 
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 60 mph expected. For the High Wind Watch, 
  northwest winds 35 to 45 mph with gusts up to 60 mph possible.

* WHERE...Bailey, Cochran, and Parmer Counties.

* WHEN...For the High Wind Warning, from noon today to 7 PM CST this 
  evening. For the High Wind Watch, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Monitor the latest forecasts and warnings for updates.

&&

$$

TXZ022-023-028-029-034-035-039-040-040100-
/O.NEW.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.CON.KLUB.WI.Y.0004.250303T1800Z-250304T0100Z/
Castro-Swisher-Lamb-Hale-Hockley-Lubbock-Yoakum-Terry-
Including the cities of Tulia, Amherst, Plains, Sundown, Olton,
Denver City, Lubbock, Meadow, Wolfforth, Littlefield, Hart, Hale
Center, Brownfield, Dimmitt, Slaton, Happy, Levelland, Wellman,
and Plainview
215 AM CST Mon Mar 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS 
EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 60 mph expected. For the High Wind Watch, northwest 
  winds 35 to 45 mph with gusts up to 60 mph possible.

* WHERE...Hale, Hockley, Lamb, Lubbock, Terry, Yoakum, Castro, and 
  Swisher Counties.

* WHEN...For the Wind Advisory, from noon today to 7 PM CST this 
  evening. For the High Wind Watch, from Tuesday morning through 
  Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Gusty winds will blow around unsecured 
  objects and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>026-030>032-036>038-041>044-040100-
/O.NEW.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Lynn-Garza-Kent-Stonewall-
Including the cities of Floydada, Lockney, Tahoka, Childress,
Kirkland, Aspermont, Memphis, Paducah, Guthrie, Matador, Cee Vee,
Ralls, Post, New Home, Lake Alan Henry, Jayton, Roaring Springs,
ODonnell, Dickens, Quitaque, Dumont, Turkey, Old Glory,
Crosbyton, Spur, and Silverton
215 AM CST Mon Mar 3 2025

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...The South Plains, Rolling Plains and the far southern 
  Texas Panhandle.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

AP
595 
WWUS74 KLUB 032046
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
246 PM CST Mon Mar 3 2025

TXZ021-027-033-040100-
/O.CON.KLUB.HW.W.0002.000000T0000Z-250304T0100Z/
/O.CON.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
Parmer-Bailey-Cochran-
Including the cities of Bovina, Farwell, Muleshoe, Friona,
Whiteface, and Morton
246 PM CST Mon Mar 3 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 60 mph expected. For the High Wind Watch, 
  northwest winds 35 to 45 mph with gusts up to 60 mph possible.

* WHERE...Bailey, Cochran, and Parmer Counties.

* WHEN...For the High Wind Warning, until 7 PM CST this evening. For 
  the High Wind Watch, from Tuesday morning through Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Monitor the latest forecasts and warnings for updates.

&&

$$

TXZ022-023-028-029-034-035-039-040-040100-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-250304T0100Z/
/O.CON.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
Castro-Swisher-Lamb-Hale-Hockley-Lubbock-Yoakum-Terry-
Including the cities of Brownfield, Hale Center, Tulia,
Plainview, Lubbock, Plains, Amherst, Denver City, Wellman, Happy,
Sundown, Slaton, Levelland, Meadow, Dimmitt, Olton, Hart,
Wolfforth, and Littlefield
246 PM CST Mon Mar 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with 
  gusts up to 60 mph expected. For the High Wind Watch, northwest 
  winds 35 to 45 mph with gusts up to 60 mph possible.

* WHERE...Hale, Hockley, Lamb, Lubbock, Terry, Yoakum, Castro, and 
  Swisher Counties.

* WHEN...For the Wind Advisory, until 7 PM CST this evening. For the 
  High Wind Watch, from Tuesday morning through Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Gusty winds will blow around unsecured 
  objects and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>026-030>032-036>038-041>044-040100-
/O.CON.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Lynn-Garza-Kent-Stonewall-
Including the cities of Old Glory, Tahoka, Memphis, Ralls, New
Home, Paducah, ODonnell, Turkey, Dickens, Cee Vee, Spur, Jayton,
Quitaque, Aspermont, Dumont, Matador, Silverton, Post, Floydada,
Roaring Springs, Crosbyton, Guthrie, Childress, Lake Alan Henry,
Kirkland, and Lockney
246 PM CST Mon Mar 3 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MCZ
538 
WWUS74 KLUB 040056
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
656 PM CST Mon Mar 3 2025

TXZ021-027-033-041300-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-250304T0100Z/
/O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Parmer-Bailey-Cochran-
Including the cities of Farwell, Morton, Bovina, Friona,
Muleshoe, and Whiteface
656 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Bailey, Cochran, and Parmer Counties.

* WHEN...From 8 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ022-023-028-029-034-035-039-040-041300-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-250304T0100Z/
/O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Castro-Swisher-Lamb-Hale-Hockley-Lubbock-Yoakum-Terry-
Including the cities of Tulia, Littlefield, Amherst, Brownfield,
Wellman, Hale Center, Meadow, Slaton, Plainview, Hart, Wolfforth,
Plains, Levelland, Sundown, Denver City, Olton, Lubbock, Dimmitt,
and Happy
656 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hale, Hockley, Lamb, Lubbock, Terry, Yoakum, Castro, and 
  Swisher Counties.

* WHEN...From 8 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ024>026-030>032-036>038-041>044-041300-
/O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Lynn-Garza-Kent-Stonewall-
Including the cities of Dickens, Paducah, Childress, Tahoka,
Kirkland, Lake Alan Henry, Spur, Dumont, Turkey, Guthrie, New
Home, ODonnell, Memphis, Quitaque, Floydada, Ralls, Matador,
Crosbyton, Old Glory, Post, Lockney, Jayton, Roaring Springs,
Aspermont, Cee Vee, and Silverton
656 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Rolling Plains, extreme southeastern Texas Panhandle, 
  and the eastern South Plains.

* WHEN...From 8 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

26

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 2, 10:43 PM CST, 3 hours 10 minutes earlier. Its key messages:

  • Updated at 1037 PM CST Sun Mar 2 2025
  • Patchy fog possible tonight ahead of another windy and dusty Monday.
  • Critical fire weather conditions are forecast to develop Monday, and a Fire Weather Watch remains in effect for the entire South Plains area.
  • Strong winds are forecast to affect the entire region Monday and Tuesday, resulting in areas of blowing dust and another bout of fire weather conditions.
Area forecast discussion, Mar 2, 10:43 PM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1043 PM CST Sun Mar 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1037 PM CST Sun Mar 2 2025

 - Patchy fog possible tonight ahead of another windy and dusty
   Monday.

 - Critical fire weather conditions are forecast to develop
   Monday, and a Fire Weather Watch remains in effect for the
   entire South Plains area.

 - Strong winds are forecast to affect the entire region Monday
   and Tuesday, resulting in areas of blowing dust and another
   bout of fire weather conditions.

&&

.UPDATE...
Issued at 908 PM CST Sun Mar 2 2025

Patchy fog before midnight based on current trends observed
across the extreme southeast Texas Panhandle.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 126 PM CST Sun Mar 2 2025

After yesterday's quiet opening to March, today was unfortunately
more typical for March in West TX as the region contends with strong
winds, blowing dust, a sharp dryline, deep convection, and even
critical fire weather. The 1 PM surface map featured a surface low
just east of Hereford with a warm front draped ESE to Childress, a
dryline arcing south to Plainview, Spur and Rotan, and a cold front
from Friona to Morton ahead of a 15-25 degree jump in dewpoints. A
dryline bulge around White River Lake was likely responsible for the
nearby surprise convective initiation just before noon. This
convection and additional storms farther south near Rotan bear watch
in the coming hours as they interact with improving SBCAPE of 500-
1000 J/kg and backed surface flow along the warm front farther north
where a brief tornado is possible given favorable 0-1 km shear (30-
35 knots) and 0-1 km SRHs around 200. CAMs have greatly underdone
this activity, yet we expect these storms to exit our eastern zones
by 3-4 PM.

One bit of good news is that the blowing dust and critical fire
weather should taper from W-E in the coming hours as the cold front
and higher RHs on lighter WNW winds spreads southeast. As the
surface low departs along the Red River this evening, richer
wraparound moisture is progged to spill SSW over much of the
forecast area overnight complete with stratus and fog for our N-NE
zones. Latest HRRR runs have been more bullish with this fog making
it into Lubbock, but this is not supported well by ensembles yet so
have opted to exclude this for now. This shallow moist layer will
wash out on Monday morning as winds veer SW in response to a
sharpening lee trough downstream of a vigorous upper low moving over
the Four Corners by late afternoon. Even with the distance between
us and the low, wind fields ramp up through the day with advisory
level winds appearing likely for areas near the TX-NM border along
with patchy blowing dust over much of the Caprock. Models and
ensembles are still at odds with the intensity of a H7 wind max from
the TX Panhandle southwest to El Paso, so confidence in high winds
for our western counties is too low to justify a High Wind Watch. A
fair amount of high clouds within a 130+ knot upper jet may keep a
lid on deep mixing and ultimately any high winds. NBM temps were
tweaked higher tonight given increasing dewpoints, but look spot on
for Monday.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 126 PM CST Sun Mar 2 2025

An upper level trough and associated area of low pressure will
transverse through the region at the start of the long term period
swinging a Pacific front through the FA early Tuesday morning. This
will allow winds to shift out of the west-northwest around daybreak
where they are expected to increase in speed. A notable H7 to H8
wind maxima, around 40 to 60 knots, is expected to track down the
backside of an deepening departing surface low. Pressure gradient
rises of at least 2-3mb every 3 hours can be expected with MOS winds
reflecting wind speeds just shy of High Wind criteria with wind
speeds around 30 to 35 knots, with localized areas of wind speeds
greater than 35 knots. At this time, there is about an 50%
probability that wind speeds of 35 mph are expected and a 20%
probability of wind speeds of 40 mph. Regardless on if wind speeds
reach High Wind criteria, areas of blowing dust can be expected
which may lead to reduced visibilities. In terms of temperatures,
area are expected to be nearly 10 to 15 degrees cooler compared to
Monday with daytime highs in the 60s to near 70 degrees thanks to
the cooler airmass in place. Post frontal air is expected to be
drier with dewpoints mainly below the 20th percentile, except for
the possibility of some wrap around moisture clipping portions of our
northwest counties. Therefore maintained a slight chance for showers
Tuesday morning. Otherwise, dry and windy conditions are the main
theme for Tuesday which will also lead to yet another day of
critical to extremely critical fire weather concerns with drying
fuels, minimum RH values below 20 percent, and windy conditions.

As the system quickly exits to the east Tuesday evening, upper level
ridging will begin to move overhead leading to relatively quiet
conditions on Wednesday as cooler conditions continue and winds
remain generally less than 15 mph. Southerly winds will redevelop
overnight Wednesday into Thursday morning, as a surface low ahead of
the next upper level trough positions itself across the Rockies
influencing breezy southerly winds across the FA. Wind speeds of 20
to 25 mph can be expected on the Caprock and wind speeds of 15 to 20
mph Off the Caprock. These breezy winds and the continuation of ERC
values around the 70th to 95th percentile, and low Rh values will
lead to critical fire weather concerns across the southern half of
the FA. These conditions are expected to continue into Friday as the
upper level system moves closer to the region from the west. Models
diverge with the exact positioning of the upper level trough on
Saturday with the ECMWF displaying a more southern and slower track
as it sets up over the FA Saturday afternoon, while other models are
quicker with a more northern track moving across the Texas Panhandle
Saturday morning. With ensembles in better agreement with the
northern track of the system will go ahead and maintain a dry
forecast. Regardless, this system looks to bring cooler temperatures
with highs back in the 50s and 60s to start the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1037 PM CST Sun Mar 2 2025

Fog moves into Plainview and Childress early this Monday morning
with expectant low IFR conditions. Conditions will improve rapidly
as dry air filters into the area after sunrise. Later in the
afternoon it gets rather windy around these parts.

&&

.FIRE WEATHER...
Issued at 126 PM CST Sun Mar 2 2025

Critical fire weather conditions continue this afternoon, primarily
over the southern South Plains and southern Rolling Plains where the
strongest WSW winds of 25 to 35 mph with gusts to 50 mph are found
along with RHs in the teens. A cold front over the northwest South
Plains will spread southeast in the coming hours and bring higher
RHs along with weaker, but still breezy, WNW winds. Following strong
RH recoveries tonight especially in the far southern TX Panhandle,
much drier southwest winds develop tomorrow with speeds of 20 to 30
mph by the afternoon - highest near the TX-NM border. This will fuel
widespread critical fire weather conditions area wide.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for TXZ021>044.

&&

SHORT TERM...26
LONG TERM....12
AVIATION...26
Hazardous weather outlook, Mar 2, 1:20 PM CST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
120 PM CST Sun Mar 2 2025

TXZ021>044-031930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
120 PM CST Sun Mar 2 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Tonight: Some fog is expected to develop after midnight over much of
the far southern Texas Panhandle and adjacent South Plains and
Rolling Plains. Locally dense fog is possible.

Monday: Strong southwest winds will likely redevelop on the Caprock
Monday afternoon with some blowing dust at times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to high winds and critical fire weather conditions are
forecast across the entire area Tuesday. Wind gusts near or in
excess of 55 mph are forecast. Blowing dust will accompany the high
winds, especially on the Caprock.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:53 AM CSTWind AdvisoryLUBCastro, Hale, Hockley, Lamb, Lubbock, Swisher and 2 more17 hr
Mar 3, 2:00 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more19 hr
Mar 3, 2:15 AM CSTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more17 hr
Mar 3, 1:50 PM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more7 hr

Nearby

High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.